MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.(b)(6).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the wayne pneumothorax set catheter disconnected from the luer lock two hours post device placement.The physician then removed the device and replaced it with a new one.Additional information regarding the event and patient details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information received on 21jul2020, it was reported that the obturator was not removed from the device and the catheter was secured to the patient by pigtail.The catheter was found to be separated at the hub.A new c-utpt-1400-wayne-112497 was placed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, section c the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported by (b)(6) hospital that ¿the catheter disconnected from the luer lock after two hours of placement¿.A 51-year-old male patient weighing 70kgs required the use of a wayne pneumothorax set (rpn: c-utpt-1400-wayne-112497, lot number: 10164555) for a chest drainage procedure.The operator reported that two hours after the device was placed, the catheter disconnected from the luer lock/hub.The operator removed the device and another similar device (rpn: c-utpt-1400-wayne-112497) was placed to continue treatment of patient.Additional information was received on 21jul2020 indicating that the obturator was not removed from the original device and that the catheter was secured to the patient by the pigtail.No other adverse events were reported for this incident.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One used wayne pneumothorax set was returned to cook for evaluation.Upon visual inspection, it was noted that the device's fitting was separated from the catheter.The device's flare appears to be slightly lopsided from the side view.Cook has concluded that this device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (10164555) and the related catheter component lots revealed no recorded non-conformances relevant to the failure mode.A database search found no other events associated with the reported device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The set was supplied with ifu c_t_waynemod_rev4 which contains the following relevant to this case: ¿instructions for use: 11.Secure catheter in position at the entry site by using a bio-occlusive dressing or suturing if desired 12.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connection (e.G.In instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one both of the following: a.Secure the catheter hub to the patient`s skin by placing tape, suture or a catheter securement device at the location shown in the illustration below.B.Form a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient`s skin with tap, suture, or catheter securement device.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event was unable to be established.Given the available information, cook cannot rule out user technique, patient activity, device failure, or manufacturing as possible contributing factors.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10310249
Report Number1820334-2020-01343
Device Sequence Number811326
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)211109(10)10164555
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number10164555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/21/2020
09/28/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/11/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight70